Alert archive / Idaho / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Spokane, WA

January 6, 20076 counties in Idaho; Pend Oreille County, Spokane County, Stevens County, Washington

NWS Spokane, WA issued this winter storm warning at Jan 6, 2007, 3:19 PM PST for 6 counties in Idaho; Pend Oreille County, Spokane County, Stevens County, Washington. It took effect at Jan 6, 2007, 10:00 PM PST. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2007, 3:19 PM PST (23:19 UTC)
In effect from
Jan 6, 2007, 10:00 PM PST
Expired
Jan 7, 2007, 9:54 PM PST
In force
24 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 10:00 AM PSTHEAVY SNOW 3.53 Nw Diamond Lake, WA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 062319
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
319 PM PST SAT JAN 6 2007

YET ANOTHER STRONG WINTER STORM IS POISED TO STRIKE THE INLAND
NORTHWEST. THIS STORM WILL BEGIN TO IMPACT THE EAST SLOPES OF THE
NORTH CASCADES LATE TONIGHT AND MOVE INTO NORTHEAST WASHINGTON AND
NORTH IDAHO BY MORNING. THIS STORM WILL BRING AREAS OF HEAVY SNOW
ACCOMPANIED BY STRONG WEST WINDS.

WAZ042-071130-
/O.UPG.KOTX.WS.A.0003.070107T1200Z-070108T0000Z/
/O.NEW.KOTX.WS.W.0003.070107T0600Z-070108T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
319 PM PST SAT JAN 6 2007

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN TO DEVELOP OVER THE CASCADES BY LATE EVENING AND
THEN INTENSIFY OVERNIGHT. THE SNOW WILL LIKELY CONTINUE THROUGH
MOST OF SUNDAY. THE HEAVIEST SNOWS ARE EXPECTED TO FALL NEAR THE
CASCADE CREST AND OVER THE UPPER PORTIONS OF THE WENATCHEE AND
METHOW VALLEYS. ACCUMULATIONS OF 10 TO 16 INCHES ARE EXPECTED WEST
OF A LINE FROM MAZAMA TO PLAIN...WITH ANYWHERE FROM 2 TO 5 INCHES
EXPECTED AWAY FROM THE CREST.

ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY.
WINDS OF 40 TO 50 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS
IN EXCESS OF 70 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND
DRIFTING OF SNOW. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ001-004-WAZ037-071130-
/O.UPG.KOTX.WS.A.0003.070107T1200Z-070108T0000Z/
/O.NEW.KOTX.WS.W.0003.070107T0900Z-070108T0600Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
319 PM PST SAT JAN 6 2007

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN TO DEVELOP OVER NORTHEAST WASHINGTON AND NORTH
IDAHO LATE TONIGHT AND CONTINUE TO INTENSIFY THROUGH SUNDAY. THE
HEAVIEST SNOWS ARE EXPECTED TO FALL OVER THE MOUNTAINS WITH
ANYWHERE FROM 8 TO 14 INCHES POSSIBLE. IN THE VALLEYS...SNOW
WILL ACCUMULATE TO 4 TO 7 INCHES BEFORE TURING TO RAIN OR
DIMINISHING IN THE AFTERNOON.

ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY.
WINDS OF 30 TO 40 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS
TO 60 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF
SNOW OVER EXPOSED LOCATIONS. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WAZ038-071130-
/O.NEW.KOTX.SB.Y.0002.070107T0900Z-070107T2100Z/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
319 PM PST SAT JAN 6 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST
SUNDAY. 

SNOW WILL BEGIN TO ACCUMULATE LATE TONIGHT AND TAPER OFF DURING
SUNDAY AFTERNOON. SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3
INCHES WITH 3 TO 6 INCHES POSSIBLE OVER THE MOUNTAINS. 

ADDITIONALLY WINDS OF 20 TO 30 MPH WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW OVER EXPOSED LOCATIONS. WINDS COULD EXCEED 50
MPH OVER THE MOUNTAINS. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
4 follow-up statements
000 
WWUS46 KOTX 071102
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
302 AM PST SUN JAN 7 2007



WAZ042-071915-
/O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
302 AM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

SNOW WILL CONTINUE OVER THE CASCADES TODAY. THE HEAVIEST SNOWS ARE
EXPECTED TO FALL NEAR THE CASCADE CREST AND OVER THE UPPER
PORTIONS OF THE WENATCHEE AND METHOW VALLEYS. ACCUMULATIONS OF 10
TO 16 INCHES ARE EXPECTED WEST OF A LINE FROM MAZAMA TO
PLAIN...WITH ANYWHERE FROM 2 TO 5 INCHES EXPECTED AWAY FROM THE
CREST.

ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY.
WINDS OF 40 TO 50 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS
IN EXCESS OF 70 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND
DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ001-004-WAZ037-071915-
/O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
302 AM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

STEADY SNOW WILL INTENSIFY OVER NORTHEAST WASHINGTON AND NORTH
IDAHO THIS MORNING AND LAST THROUGH INTO THIS EVENING. THE
HEAVIEST SNOWS ARE EXPECTED TO FALL OVER THE MOUNTAINS WITH
ANYWHERE FROM 8 TO 14 INCHES POSSIBLE. IN THE VALLEYS...SNOW WILL
ACCUMULATE TO 3 TO 7 INCHES BEFORE TURNING TO RAIN OR DIMINISHING
IN THE AFTERNOON.

ADDITIONALLY SOUTHWESTERLY WINDS WILL BE INCREASING THROUGH THE DAY.
WINDS OF 30 TO 40 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS
TO 60 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF
SNOW OVER EXPOSED LOCATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ002-003-071800-
/O.NEW.KOTX.SN.Y.0004.070107T1200Z-070107T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW
302 AM PST SUN JAN 7 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

LIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE MORNING WITH
ACCUMULATIONS OF 2 TO 4 INCHES OVER THE IDAHO PALOUSE AND COEUR
DALENE AREA. SNOW WILL MIX WITH RAIN OR TAPER OFF AFTER 10 AM
WITH NO FURTHER ACCUMULATION. VERY WINDY CONDITIONS WILL DEVELOP
AFTER THE SNOW ENDS AS A WARM FRONT PASSES THROUGH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WAZ038-071915-
/O.CON.KOTX.SB.Y.0002.000000T0000Z-070107T2100Z/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
302 AM PST SUN JAN 7 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON...

SNOW WILL BEGIN TO ACCUMULATE THIS MORNING AND TAPER OFF THIS
AFTERNOON. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES
WITH 3 TO 6 INCHES POSSIBLE OVER THE MOUNTAINS.

ADDITIONALLY WINDS OF 20 TO 30 MPH WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW OVER EXPOSED LOCATIONS. WINDS COULD EXCEED
50 MPH OVER THE MOUNTAINS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS46 KOTX 072252 AAC
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PST SUN JAN 7 2007

WAZ042-080000-
/O.CAN.KOTX.WS.W.0003.000000T0000Z-070108T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
252 PM PST SUN JAN 7 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. RAIN AND HIGH MOUNTAIN SNOW SHOWERS NEAR THE
CASCADE CREST WILL STEADILY DECREASE IN COVERAGE AND INTENSITY
OVERNIGHT. AWAY FROM THE CASCADE CREST...A SLIGHT CHANCE OF RAIN
SHOWERS WILL REMAIN IN THE FORECAST. THOUGH THE HEAVY SNOW THREAT
HAS ENDED...STRONG WINDS GUSTING AS HIGH AS 65 MPH WILL LIKELY
PRODUCE BLOWING SNOW IN THE MOUNTAINS THIS EVENING.

$$

WAZ037-080000-
/O.CAN.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
252 PM PST SUN JAN 7 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. SCATTERED MOUNTAIN RAIN AND SNOW SHOWERS WILL
STEADILY DECREASE IN COVERAGE AND INTENSITY THROUGH EARLY
EVENING...THEN END SHORTLY THEREAFTER. THOUGH THE HEAVY SNOW
THREAT HAS ENDED...STRONG WIND GUSTS AS HIGH AS 55 MPH WILL LIKELY
PRODUCE BLOWING SNOW IN THE MOUNTAINS THIS EVENING.

$$

IDZ001-080300-
/O.EXT.KOTX.WS.W.0003.000000T0000Z-070108T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
252 PM PST SUN JAN 7 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

NUMEROUS MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY DECREASE IN
COVERAGE AND INTENSITY THROUGH EARLY EVENING...THEN END OVERNIGHT.
THOUGH SNOW LEVELS WILL FALL...EXPECT NO SIGNIFICANT ADDITIONAL VALLEY
SNOW ACCUMULATIONS OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 6
TO 12 INCHES WILL BE COMMON ABOVE 3500 FEET. IN ADDITION...STRONG
WIND GUSTS AS HIGH AS 60 MPH WILL PRODUCE BLOWING SNOW IN THE
MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ004-080600-
/O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
252 PM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

EARLY EVENING MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY
DECREASE IN COVERAGE AND INTENSITY. THOUGH SNOW LEVELS WILL
FALL OVERNIGHT...SIGNIFICANT ADDITIONAL VALLEY SNOW
ACCUMULATIONS ARE NOT EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF
6 TO 12 INCHES WILL BE COMMON ABOVE 3500 FEET. IN
ADDITION...STRONG WIND GUSTS AS HIGH AS 65 MPH WILL PRODUCE
BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS46 KOTX 080341
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PST SUN JAN 7 2007

IDZ004-080600-
/O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
741 PM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

EVENING MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY DECREASE IN
COVERAGE AND INTENSITY. THOUGH SNOW LEVELS WILL FALL OVERNIGHT...SIGNIFICANT
ADDITIONAL VALLEY SNOW ACCUMULATIONS ARE NOT EXPECTED. STORM TOTAL
SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE COMMON ABOVE 3500
FEET. IN ADDITION...STRONG WIND GUSTS AS HIGH AS 55 MPH WILL
PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS46 KOTX 080554
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
954 PM PST SUN JAN 7 2007

...HIGH PRESSURE BUILDING INTO THE REGION BEHIND ANS EXITING STORM
SYSTEM WILL BRING LESS OF A CHANCE OF SNOW TO THE CENTRAL IDAHO
PANHANDLE...


IDZ004-080700-
/O.CAN.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
954 PM PST SUN JAN 7 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING.

NORTHWESTERLY FLOW INTO THE IDAHO PANHANDLE WILL CONTINUE THE
CHANCE OF SNOW SHOWERS THROUGH THE NIGHT. HOWEVER ADDITIONAL SNOW
ACCUMULATIONS SHOULD BE LESS THAN 2 INCHES. AS SUCH THE WINTER
STORM WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 2:53 PM PST, 26 minutes earlier.

Area forecast discussion, Jan 6, 2:53 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
253 PM PST SAT JAN 6 2007

.SYNOPSIS...AN ACTIVE AND UNSETTLED WINTER WEATHER REGIME WILL
CONTINUE OVER THE INLAND NORTHWEST THROUGH NEXT WEEK.

&&

.DISCUSSION...
TONIGHT...FCST FOCUS WILL BE TIMING THE BEGINNING OF SNOW MOVING IN
FROM THE W LATE TONIGHT. ISOLATED SNOW SHOWERS WILL FALL ACROSS THE
HIGHEST PEAKS ALONG THE BITTERROOT CREST THE FIRST COUPLE HOURS OF
THIS EVENING AS THE POST COLD-FRONT VORT MAX RAPIDLY EXITS E INTO
THE NRN ROCKIES. FOLLOWING THIS...A DRASTIC CHANGE IN WX REGIME
WILL TAKE PLACE AS THE CYCLONE NOW IN THE GULF OF ALASKA MOVES FULLY
INTO BC BY SUNDAY. DECENT FETCH OF MOISTURE ALONG THE COLD-FRONTS
WARM CONVEYOR BELT WILL AIM DIRECTLY AT VANCOUVER ISLAND AND NW WA
BY 12Z SUNDAY. THIS COMBINED WITH WAA/IMPLIED ASCENT ALONG WARM-
FRONT THAT MOVES THRU ERN WA OVERNIGHT WILL INCREASE THE CHC OF
PRECIP CONSIDERABLY OVERNIGHT. WILD-CARD WILL BE THE ANTECEDENT COLD
AND DRY AIR MASS NOW OVER THE REGION BEHIND THIS MORNINGS COLD-
FRONT. THO LARGE-SCALE FORCING FOR ASCENT INCREASES STEADILY
OVERNIGHT...ALL GUIDANCE AGREES THAT A SIGNIFICANT DRY LYR WILL
NEED TO BE SATURATED...OR MOISTURE ADVECTED IN TO REPLACE IT...
BEFORE ANY SIGNIFICANT THREAT OF SNOW WILL MATERIAL. PER FCST
SOUNDINGS...DEPTH OF THIS DRY LYR WILL DECREASE FROM ABOUT 9K FT TO
LESS THAN 2K FT DEEP BY 12Z SUNDAY FOR MUCH OF ERN WA. THAT SAID...
WE KEPT WITH FCST OF STEADILY INCREASING POPS OVERNIGHT...BUT DID
NOT PRODUCE ACCUMULATING SNOWS UNTIL AFTER 6Z FOR THE CASCADES...
AND NOT UNTIL 9Z FOR TOWNS/MTNS N OF A LINE FROM KGEG TO KMWH. LOW-
LEVEL FLOW DOES NOT BACK DRAMATICALLY IN ADVANCE OF THE APPROACHING
WARM-FRONT PARTLY IN RESPONSE TO THE SHORT WAVE-LENGTH BETWEEN THIS
MORNINGS WAVE AND SUNDAYS INBOUND WAVE. HOWEVER...SFC-850MB FLOW
DOES BECOME ALMOST DUE SLY BRIEFLY FOR THE OKANOGAN VLY AFT 8Z
TONIGHT. WE HAVE THUS INCREASED POPS AND ADDED SOME MINOR
ACCUMULATIONS BY 12Z SUNDAY...BUT HAVE NOT INTRODUCED ADVSY-LEVEL
ACCUMULATIONS. BZ

SUNDAY AND SUNDAY NIGHT...POWERHOUSE STORM NUMBER TWO WILL
PROVIDE THE FOCUS FOR THE WEATHER DURING THIS PERIOD. THE STORM IS
CURRENTLY WRAPPING UP OVER THE GULF OF ALASKA WITH A NICE TAP OF
SUB-TROPICAL MOISTURE RIDING UNDERNEATH IT. AT 18Z...AMSU IMAGERY
SHOWED A DEEP TAP OF MOISTURE EXTENDING FROM JUST WEST OF HAWAII TO
AROUND 50N/140W. THE 12Z MODELS ARE HANDLING THIS FETCH QUITE WELL
AS SUGGEST IT WILL BE IMPINGING ONTO THE CASCADES BY MIDNIGHT AS
THE PARENT LOW SHIFTS INLAND.

WHILE THE TRACK AND DEPTH OF THIS STORM WILL BE SIMILAR TO LAST
NIGHTS SYSTEM...THERE WILL BE SEVERAL DIFFERENCES WHICH WILL
LIKELY PROVE NOTEWORTHY. FIRST...THIS SYSTEM WILL CONTAIN A BIT
MORE MOISTURE PER THE PRECIPITABLE WATER PROGS AND LATEST AMSU
IMAGERY. THIS COULD POTENTIALLY LEAD TO MORE PRECIPITATION OVER
OROGRAPHICALLY FAVORED AREAS...HOWEVER UNLIKE THE LAST SYSTEM THIS
ONE WILL LACK THE POTENTIAL INSTABILITY WITH THE UPPER JET BEING
PUSHED INTO SOUTHERN BC. THUS THE EXPECTED VERTICAL MOTIONS WILL
BE POTENTIALLY MORE SHALLOW THAN LAST NIGHTS SYSTEM. ALSO WE WOULD
EXPECT TO SEE FAR LESS POST FRONTAL PRECIPITATION.

ANOTHER DIFFERENCE IS THE THERMAL FIELDS. DUE TO GOOD MIXING
TODAY...SURFACE TEMPS HAVE CLIMBED WELL ABOVE FREEZING AT MOST
LOCATION. ALTHOUGH WE WOULD EXPECT TO SEE FALLS OVERNIGHT...THE
FASTER THE CLOUDS COME IN FROM THE NEXT SYSTEM THE MILDER THE
TEMPS WILL BE BEFORE THE ONSET OF THE PRECIPITATION. TO A CERTAIN EXTENT THIS
WILL BE OVERCOME BY WET-BULB COOLING. ALSO THE 850 MB TEMPS FIELDS
WILL WARM ABOVE 0C OVER MOST OF THE CWA AFTER 18Z AS THE UPPER
LEVEL JET PUSHES NORTH AND THE SFC COLD FRONT RAMBLES THROUGH IN
THE AFTERNOON. LIKE LAST NIGHTS SYSTEM...THE FRONT SHOULD EASILY
BE ABLE MIX UP TO THAT LEVEL...PUSHING TEMPS WELL ABOVE FREEZING
AND OVER THE VALUES FORECAST BY MOS. ANY THREAT OF ACCUMULATING
SNOWS IN THE VALLEYS WILL BE ERASED BY 18Z OVER MOST VALLEY
LOCATIONS SAVE THE PROTECTED ONES NEAR THE CASCADE CREST AND ALONG
THE CANADIAN BORDER. VALLEY LOCATIONS...EXCEPT THOSE PREVIOUSLY
MENTIONED WILL SEE LESS THAN ADVISORY CRITERIA.

FINALLY THE WIND FIELDS ARE ON PAR WITH LAST NIGHTS SYSTEM FOR ALL
LOCATIONS...EXCEPT IN THE LEE OF THE CASCADE CREST. THE STRONG
ZONAL FLOW THROUGH THE MID-ATMOSPHERE IS EXPECTED TO PRODUCE A
VERY STRONG LEE-SIDE TROF JUST EAST OF THE SPINE OF THE CASCADES.
60-90M WINDS OFF THE WRF AND MM5 SHOW SPEEDS OF 50-70KTS EXTENDING
FROM THE METHOW VALLEY THROUGH WENATCHEE AND DOWN TO THE KITTITAS
VALLEY. WHILE THIS LOOKS A LITTLE STRANGE...CONSIDERING THE
PRESENCE OF THE UPPER LEVEL JET OVER SOUTHERN BC...IT SHOULD NOT
BE IGNORED DUE TO ITS PERSISTENT FORECAST. FOR NOW WE WILL GO WITH
A HIGH WIND WATCH FOR THE WENATCHEE AND WATERVILLE PLATEAU AREAS.
ELSEWHERE...POTENTIAL SPEEDS ACROSS MOST OF THE INLAND NW WILL
MEET WIND ADVISORY CRITERIA...SIMILAR TO LAST NIGHT.

THINGS WILL BEGIN TO SETTLE DOWN RAPIDLY SUNDAY NIGHT AS THE
PARENT LOW MOVES WELL TO THE EAST AND THE GRADIENTS BEGIN TO LAX.
SINCE POST FRONTAL INSTABILITY WILL BE LIMITED...WE WILL NOT HOLD ONTO
HIGH POPS THROUGH THE NIGHT. IN FACT BY MORNING...SUSPECT THERE
WONT BE MUCH LEFT TO SEE ON THE SPOKANE RADAR SCOPE. FX

MONDAY THROUGH SATURDAY...HAVE FOLLOWED THE GFS SOLUTION DURING
THIS TIME FRAME GIVEN ITS GOOD RUN TO RUN CONTINUITY. 12
ECMWF/UKMET MODEL RUNS ALL MATCH GFS WELL. MAIN STORY WILL BE COLD
ARCTIC AIR INVADING THE REGION ON WEDNESDAY. PRIOR TO
THIS...WESTERLY FLOW WILL BE OVER THE AREA MONDAY WITH PRIMARILY
DRY CONDITIONS WITH A COLD FRONT LOCATED OFF THE NORTHERN TIP OF
VANCOUVER ISLAND. ON MONDAY NIGHT...A SURFACE LOW WILL STRENGTHEN
OVER SOUTHERN BRITISH COLUMBIA IN AN AREA OF FAVORABLE UPPER JET
SUPPORT ALONG THE FRONT. THIS WILL ALLOW TIGHTENING OF SURFACE
PRESSURE GRADIENTS ACROSS THE AREA AHEAD OF THE COLD FRONT. A
COMBINATION OF GOOD LOW LEVEL MIXING AND PREFRONTAL WARMING WILL
ALLOW FOR MILD TEMPERATURES ON TUESDAY. THE COLD FRONT WILL THEN
MOVE THROUGH THE AREA LATE TUESDAY AND TUESDAY NIGHT WITH STRONG
COLD AIR ADVECTION BEHIND THE FRONT AS 850MB TEMPS DROP FROM ABOUT
10C BEHIND THE FRONT. PRECIPITATION WILL ALSO TAPER OFF BEHIND THE
FRONT EXCEPT NEAR THE CASCADE CREST AND IDAHO PANHANDLE MOUNTAINS
WHERE UPSLOPE FLOW WILL KEEP SNOW SHOWERS PERSISTING.

ON WEDNESDAY...UPPER HIGH PRESSURE WILL AMPLIFY OFF THE
COAST...RESULT IN A DEEP NORTHERLY FLOW OVER THE AREA. THIS WILL
ALLOW AN ARCTIC FRONT TO MOVE SOUTH FROM BRITISH
COLUMBIA...BRINGING DRIER AND COLD CONDITIONS. THURSDAY NIGHT
LOOKS ESPECIALLY COLD AS SURFACE HIGH PRESSURE SETTLED OVER THE
AREA FOR DIMINISHING WINDS WITH MOSTLY CLEAR SKIES. FRIDAY NIGHT
MAY BE JUST AS COLD...BUT GFS SUGGEST SOME INCREASE IN CLOUD COVER
FROM THE NORTHWEST AS THE NEXT POSSIBLE SYSTEM IMPACTS THE AREA
SATURDAY. CONFIDENCE IN SYSTEM IMPACTING THE AREA IS LOW GIVEN
MODEL INCONSISTENCY FOR THIS PERIOD...SO KEPT POPS LOW.
TEMPERATURES FROM WEDNESDAY THROUGH SATURDAY WILL BE WELL BELOW
NORMAL. JW

&&

.AVIATION...STRONG DRY AIR ADVECTION BEHIND THIS MORNINGS COLD
FRONT HAS PRODUCED SUNNY SKIES FOR THE COLUMBIA BASIN...BUT HAS
KEPT SFC WINDS RATHER STRONG FROM THE W AT 18-28KT. WINDS TO
DECREASE STEADILY TODAY AS COLD FRONT MOVES RAPIDLY E OUT OF THE
REGION. LCL STRATUS CEILINGS FROM KLWS TO KPUW WILL BE POSSIBLE THIS
AFTERNOON UNDER SOMEWHAT MOIST WLY UPSLOPE FLOW BRIEFLY BEFORE
CLEARING SKIES TAKE OVER EARLY THIS EVENING. -SHSN WILL PERSIST
THROUGH 03Z SUNDAY FOR THE MTNS FROM KBOI TO KLWS...INCLUDING KMYL...
WITH MVFR VIS AND CIGS COMMON. FOR THE PASSES ALONG THE CASCADES...
EXTENSIVE OBSCURATIONS IN CLOUDS AND PRECIP WILL LINGER THROUGH MOST
OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        27  42  26  34  28  39 /  50  80  10  10  10  30
COEUR DALENE  26  42  26  33  29  39 /  50  90  10  10  10  30
PULLMAN        27  44  32  36  29  43 /  30  80  20  10  10  20
LEWISTON       32  48  34  44  32  48 /  20  60  30  10  10  20
COLVILLE       24  37  23  34  26  38 /  60  90  10  10  20  40
SANDPOINT      26  36  26  34  29  38 /  30  90  30  20  20  40
KELLOGG        26  37  28  33  28  38 /  30  90  50  30  20  40
MOSES LAKE     27  43  30  35  30  43 /  30  30  10  10  10  10
WENATCHEE      27  45  28  36  28  42 /  50  50  10  10  10  20
OMAK           26  40  25  31  28  38 /  70  50  10  10  10  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 AM TO 7 PM PST SUNDAY FOR COEUR DALENE
     AREA...IDAHO PALOUSE...LEWISTON AREA.

     WINTER STORM WARNING FROM 1 AM TO 10 PM PST SUNDAY FOR CENTRAL
     PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.

WA...SNOW AND BLOWING SNOW ADVISORY FROM 1 AM TO 1 PM PST SUNDAY FOR
     OKANOGAN HIGHLANDS.

     WIND ADVISORY FROM 9 AM TO 7 PM PST SUNDAY FOR LOWER GARFIELD
     AND ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...
     UPPER COLUMBIA BASIN...WASHINGTON PALOUSE.

     WINTER STORM WARNING FROM 1 AM TO 10 PM PST SUNDAY FOR
NORTHEAST      MOUNTAINS.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR      WATERVILLE PLATEAU...WENATCHEE AREA.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY
     FOR EAST SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Jan 6, 11:34 AM PST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1134 AM PST SAT JAN 6 2007

IDZ001-004-WAZ037-042-071945-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1134 AM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
     AFTERNOON FOR NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE
     MOUNTAINS...NORTHEAST MOUNTAINS...EAST SLOPES NORTH CASCADES

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT A BRIEF BREAK IN THE THREAT OF SNOW THE REST OF TODAY AND
MUCH OF TONIGHT BEFORE THE NEXT PACIFIC STORM BRINGS ANOTHER ROUND
OF SNOW...RAIN AND WIND TO THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG WINTER STORM WILL MOVE INTO THE AREA ON SUNDAY.
THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS AND
STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.

IDZ002-003-026-027-WAZ031>036-038-041-043-044-071945-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
REPUBLIC...INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1134 AM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY WEATHER WILL DECREASE STEADILY DURING THE DAY...BECOMING
LIGHT FOR MOST SITES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG WINTER STORM WILL LIKELY MOVE INTO THE AREA ON
SUNDAY. THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS
AND STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.

In the hours before

Local storm report, Jan 6, 11:48 AM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1148 AM PST SAT JAN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             5 NNW CURLEW            48.95N 118.63W
01/06/2007  M3.0 INCH        FERRY              WA   TRAINED SPOTTER

1037 AM     HEAVY SNOW       3 NW MAZAMA             48.61N 120.43W
01/06/2007  M13.0 INCH       OKANOGAN           WA   TRAINED SPOTTER

1045 AM     HEAVY SNOW       17 N LEAVENWORTH        47.84N 120.66W
01/06/2007  M10.0 INCH       CHELAN             WA   TRAINED SPOTTER

1048 AM     NON-TSTM WND GST 20 E OROVILLE           48.94N 118.99W
01/06/2007  M0.00 MPH        OKANOGAN           WA   TRAINED SPOTTER

            30-40 MPH GUSTS

1100 AM     HEAVY SNOW       3 WNW CARLTON           48.26N 120.17W
01/06/2007  M5.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

1100 AM     HEAVY SNOW       12 SE TWISP             48.24N 119.93W
01/06/2007  M5.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

1100 AM     HEAVY SNOW       4 NW CARLTON            45.34N 123.23W
01/06/2007  M5.0 INCH        YAMHILL            OR   TRAINED SPOTTER

            SMITH CANYON, 4.5 MILES NW OF CARLTON

&&

MMAAS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:09 AM PSTWinter Storm WatchOTXBenewah, Bonner, Boundary, Kootenai, Latah, Shoshone11 hr
Jan 6, 3:19 PM PSTWind AdvisoryOTXBenewah, Kootenai, Latah, Nez Perce28 hr
Jan 6, 3:19 PM PSTHigh Wind WatchOTXChelan, Douglas, Grant6 hr
Jan 6, 3:19 PM PSTSnow and Blowing Snow AdvisoryOTXFerry, Okanogan22 hr

Nearby

Winter Storm Warnings in Idaho, 2007Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.